SISSA Open Science

Black Holes, Instanton Counting on Toric Singularities and q-Deformed Two-Dimensional Yang-Mills Theory

Show simple item record

dc.contributor.author Griguolo, Luca en_US
dc.contributor.author Seminara, Domenico en_US
dc.contributor.author Szabo, Richard J. en_US
dc.contributor.author Tanzini, Alessandro en_US
dc.date.accessioned 2006-11-09T10:57:36Z en_US
dc.date.accessioned 2011-09-07T20:27:10Z
dc.date.available 2006-11-09T10:57:36Z en_US
dc.date.available 2011-09-07T20:27:10Z
dc.date.issued 2006-11-09T10:57:36Z en_US
dc.identifier.citation Nucl. Phys. B 772 (2007) 1-24 en_US
dc.identifier.uri http://preprints.sissa.it/xmlui/handle/1963/1888 en_US
dc.description.abstract We study the relationship between instanton counting in N=4 Yang-Mills theory on a generic four-dimensional toric orbifold and the semi-classical expansion of q-deformed Yang-Mills theory on the blowups of the minimal resolution of the orbifold singularity, with an eye to clarifying the recent proposal of using two-dimensional gauge theories to count microstates of black holes in four dimensions. We describe explicitly the instanton contributions to the counting of D-brane bound states which are captured by the two-dimensional gauge theory. We derive an intimate relationship between the two-dimensional Yang-Mills theory and Chern-Simons theory on generic Lens spaces, and use it to show that the correct instanton counting is only reproduced when the Chern-Simons contributions are treated as non-dynamical boundary conditions in the D4-brane gauge theory. We also use this correspondence to discuss the counting of instantons on higher genus ruled Riemann surfaces. en_US
dc.format.extent 340757 bytes en_US
dc.format.mimetype application/pdf en_US
dc.language.iso en_US en_US
dc.relation.ispartofseries SISSA;61/2006/FM en_US
dc.relation.ispartofseries arXiv.org;hep-th/0610155 en_US
dc.relation.uri 10.1016/j.nuclphysb.2007.02.030 en_US
dc.title Black Holes, Instanton Counting on Toric Singularities and q-Deformed Two-Dimensional Yang-Mills Theory en_US
dc.type Preprint en_US
dc.contributor.department Mathematical Physics en_US
dc.contributor.area Mathematics en_US


Files in this item

This item appears in the following Collection(s)

Show simple item record

Search SISSA Open Science


Browse

My Account